My doc and I have decided to start toss regular Seroquel into the mix a few times a day. The XR version didn't work very well for me, but the standard stuff does seem to chill me out and increase my mood. However, I am worried about the weight gain, but I read a lot of conflicting reports.
I know that it increases appetite, but that's something that I can control. I read a study where they placed one group on Seroquel, along with a good exercise and diet program. That group lost an average of nine pounds. The control group was given the same dose of Seroquel, but without the diet and exercise. The latter group gained four pound. So, my question is this; does Seroquel cause weight gain because it has such and impact on your metabolism or is it because of the increase cravings for junk food? Or is a combination that one can control?
for me seroquel caused some weight gain that i try hard to control. incidentally i was never on junk food, so i believe it has to do with the metabolism. but again all antipsychotics help you increase weight except a very few. i am only on 25mg yet put on some weight
Every atypical antipsychotic has the potential of metabolic changes that can cause weight gain and on ocassion diabetes but if you eat a sensible diet and exercise that can be kept under control (that also includes the second issue, a person I knew developed pre-diabetes from Abilify and through weight loss, proper dieting and exercise and following up with his doctor was able to keep this in check). Generally a once a year check up and blood test as regards this is advisable as well but would be the same for anyone on medication, myself as well. You could ask your doctor more about all this.
I've taken seroquel 400mg for nearly 6 months and I weigh less than when I started, and I love takeaways and am very lazy when it comes to exercise. I guess for some people the sedation reduces their calorific output because they do less. I definately do less now, the reason I am probably slim is because of the side effects making me struggle with nausea and indgestion, and sometimes being too tired to be bothered to eat. I would think you could control the weight gain if you were vigilant about what you ate and kept up the activity to the level it was before. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.